Document Detail


Torsades de pointes - a report of a case induced by caesium taken as a complementary medicine, and the literature review.
MedLine Citation:
PMID:  23489152     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
WHAT IS KNOWN AND OBJECTIVE: Complementary medicines are commonly used by many patients. Caesium, a complementary therapy said to be of benefit for cancer treatment, has been associated with cardiac arrhythmias in the literature. We report a case of caesium-induced torsades de pointes and provide an evidence review. CASE SUMMARY: A 46-year-old woman with syncope experienced torsades de pointes and cardiac arrest. Upon admission her QTc was 620 ms. The patient had taken caesium carbonate 10 g daily for 1 month prior to admission. The patient was successfully resuscitated and discharged home after 35 days in hospital. WHAT IS NEW AND CONCLUSION: Ten cases of caesium-induced cardiac arrhythmias have previously been reported in the literature. Treatment strategies differed significantly among the cases. However, all patients recovered from the event. Complementary and alternative medicines should not be overlooked as a potential cause of serious adverse events.
Authors:
F Young; J Bolt
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2013-3-14
Journal Detail:
Title:  Journal of clinical pharmacy and therapeutics     Volume:  -     ISSN:  1365-2710     ISO Abbreviation:  J Clin Pharm Ther     Publication Date:  2013 Mar 
Date Detail:
Created Date:  2013-3-15     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8704308     Medline TA:  J Clin Pharm Ther     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Copyright Information:
© 2013 Blackwell Publishing Ltd.
Affiliation:
Surrey Memorial Hospital, Lower Mainland Pharmacy Services, British Columbia, Canada.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Paracetamol overdose in Victoria remains a significant health care burden.
Next Document:  Drug hybridization strategies: before or after lead identification?